MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX EXTREME 8X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX EXTREME 8X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4158040S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the balloon of an 8mm x 4cm 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter ruptured during its first intrastent inflation.As a result, a 9mm x 40mm non-cordis balloon catheter was used in place of the 8mm x 4cm 80cm powerflex extreme pta without issue to complete the procedure.There was no reported injury to the patient.This was during a procedure to treat in-stent restenosis of a previously placed stent at the venous anastomosis.The lesion had mild calcification, an 80% stenosis, and was non a chronic total occlusion (cto).It was also reported that there was no tortuosity to the target vessel.The device was stored and prepped per the instructions for use (ifu) and maintained negative pressure during preparation.There was no difficulty removing the device from the hoop, removing the protective balloon cover, the stylet, or any of the sterile packaging components and the device was not kinked or damaged in any way prior to being inserted into the patient.The balloon was prepped with a 50/50 contrast and saline mixture.There was no resistance or friction experienced while inserting the device.There was no difficulty tracking towards the lesion and the device was able to cross the lesion.The device was never in an acute bend and did not kink during its use.After the rupture, the balloon catheter was able to be removed easily and remained in one piece during its removal.Information regarding the patient was requested but was not provided, and the device was discarded and will not be returned for evaluation.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the balloon of an 8mm x 4cm 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter ruptured during its first intrastent inflation.As a result, a 9mm x 40mm non-cordis balloon catheter was used in place of the 8mm x 4cm 80cm powerflex extreme pta without issue to complete the procedure.There was no reported injury to the patient.This was during a procedure to treat in-stent restenosis of a previously placed stent at the venous anastomosis.The lesion had mild calcification, an 80% stenosis, and was non a chronic total occlusion (cto).It was also reported that there was no tortuosity to the target vessel.The device was stored and prepped per the instructions for use (ifu) and maintained negative pressure during preparation.There was no difficulty removing the device from the hoop, removing the protective balloon cover, the stylet, or any of the sterile packaging components and the device was not kinked or damaged in any way prior to being inserted into the patient.The balloon was prepped with a 50/50 contrast and saline mixture.There was no resistance or friction experienced while inserting the device.There was no difficulty tracking towards the lesion and the device was able to cross the lesion.The device was never in an acute bend and did not kink during its use.After the rupture, the balloon catheter was able to be removed easily and remained in one piece during its removal.Information regarding the patient was requested but was not provided.The device was not returned for analysis as it was discarded.A product history record (phr) review of lot 82232303 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ could not be confirmed as the device was not returned for analysis.The exact cause of the reported event could not be determined.The vessel containing an implanted stent may have contributed to the reported event.Damage to balloon material may occur when attempting to cross a lesion with a stent already implanted.The stent struts may easily damage balloon material if caution is not met when attempting to cross.It is likely this was a contributing factor to the event reported along with the focal stenosis and calcification of the vessel.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and reported event.According to the safety information in the instructions for use ¿balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEX EXTREME 8X4 80CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
COMPLAINT HANDLING
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key14221688
Report Number3009018440-2022-00007
Device Sequence Number4124178
Product Code LIT
UDI-Device Identifier20705032001943
UDI-Public(01)20705032001943(17)240930(10)82232303
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number4158040S
Device Catalogue Number4158040S
Device Lot Number82232303
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/01/2022
Supplement Date Received by Manufacturer04/29/2022
Initial Report FDA Received Date04/27/2022
Supplement Report FDA Received Date05/06/2022
Date Device Manufactured10/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GE OMNIPAQUE CONTRAST; MERIT FIRSTCHOICE 9X40 MM PTA BALLOON
Patient SexUnknown